Alert archive / Texas / Ice Storm Warnings in 2015

Ice Storm Warning 1, NWS Midland/Odessa, TX

November 26, 20158 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this ice storm warning at Nov 26, 2015, 9:53 PM CST for 8 counties in Texas; Lea County, New Mexico. It took effect at Nov 27, 2015, 12:00 AM CST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2015, 9:53 PM CST (03:53 UTC)
In effect from
Nov 27, 2015, 12:00 AM CST
Expired
Nov 28, 2015, 12:00 PM CST
In force
36 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 72 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this ice storm warning went out at Nov 26, 5:12 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Nov 26, 5:12 PM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
512 PM CST THU NOV 26 2015

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

Expect MVFR ceilings to set in this evening at most area
terminals, with conditions deteriorating to IFR overnight,
especially behind a strong cold front.  Visibility will also drop
to MVFR in fog and rain, with some of the terminals dipping to IFR
visibility.  Expect these conditions to last through most of
Friday. A few thunderstorms will continue to be possible tonight
and friday, but proability is too low to include at any terminals.
North to northeast winds will increase and become gusty behind
the front.

&&

.PREV DISCUSSION... /issued 318 PM CST THU NOV 26 2015/

Potent upper level storm system across the intermountain west
will only move very slowly east the next several days. Swift
southwesterly flow aloft has developed ahead of this system with
shortwaves and upper jet energy arriving ahead of a northern
stream cold front. This front is forecast to plunge southward late
tonight across the north and should exit the Big Bend by Friday
afternoon. The front and upper low will provide ample lift for
rain and thunderstorms tonight and Friday. Rainfall could become
locally heavy by Friday afternoon across the Davis Mountains and
Trans Pecos region with precipitable water values forecast to be 2
to 4 standard deviations above normal. In addition colder air will
continue to plunge south and the rain may mix with or change to
freezing rain across the extreme northern Permian Basin including
northern Lea county New Mexico and the Guadalupe Mountains. Later
shifts will need to monitor this possible scenario, especially in
the Guadalupe Mountains.

Precipitation chances will remain high areawide Friday night
through Saturday night due to the stalled upper low and
associated jet, with additional shortwave energy riding up into
southwest Texas from the remains of tropical system "Sandra" from
Mexico. To complicate matters even further, a freezing to near
freezing surface air mass will continue funneling south behind
the cold front these time periods and will support the threat for
significant freezing rain in the northern Permian Basin...
Guadalupe and Davis Mountains and the Van Horn Highway 54 Corridor
Friday night through at least Saturday morning. For this reason
have continued the Winter Storm Watch for these areas. Further
south it will be a close call and it could go either way with rain
or freezing rain possible across much of the southeast New Mexico
Plains and the remainder of the Permian Basin. Confidence was not
high enough to upgrade to a watch in these areas because the 12z
Thursday NAM and ECMWF guidance came in a tad warmer. Later
shifts will obviously need to monitor the potential need for
expanding the watch. Rain will continue across the remainder of
west Texas and could be locally heavy. Later shifts will also
need to monitor the potential for flash flooding late Friday into
Saturday across portions of the southern Permian Basin... lower
Trans Pecos and Big Bend due to the additional moisture from the
remains of "Sandra".

By Saturday afternoon and Saturday night precipitation will
continue across much of west Texas and southeast New Mexico with
temperatures rising above freezing most areas. This far out,
there is also the potential for temperatures in portions of the
northern Permian Basin and Guadalupe Mountains to still be near
freezing with freezing precipitation possibly continuing.

By Sunday precipitation should all be in the liquid form across
west Texas and southeast New Mexico with the best chance of
showers across the Permian Basin as the flow aloft becoming more
zonal and remnant tropical energy moves east into east Texas.
Precipitation amounts will be on the decrease as the better
moisture pulls east.

Beyond Sunday through the middle of next week moderating, but
still below normal temperatures are expected in zonal flow aloft
with mainly dry conditions expected. Another storm may impact the
region by next Wednesday and Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX                  36  36  31  36  /  80  80  90  70
CARLSBAD NM                    41  41  32  39  /  70  70  60  50
DRYDEN TX                      64  64  39  45  /  50  70  80  60
FORT STOCKTON TX               54  54  33  40  /  50  70  80  70
GUADALUPE PASS TX              36  36  30  39  /  60  70  60  50
HOBBS NM                       36  37  29  36  /  80  80  70  60
MARFA TX                       51  54  34  43  /  50  70  80  70
MIDLAND INTL AIRPORT TX        37  38  32  37  /  70  80  90  70
ODESSA TX                      36  36  31  37  /  70  80  90  70
WINK TX                        41  41  33  40  /  70  80  80  60

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Winter Storm Watch from Friday morning through Saturday morning
     FOR THE FOLLOWING ZONES... Central Lea County...Guadalupe
     Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
     County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Winter Storm Watch from Friday afternoon through Saturday
     morning FOR THE FOLLOWING ZONES... Andrews...Borden...
     Davis/Apache Mountains Area...Dawson...Gaines...Guadalupe
     Mountains...Howard...Martin...Scurry...Van Horn and Highway
     54 Corridor.

&&
Hazardous weather outlook, Nov 26, 6:34 AM CST, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 AM CST THU NOV 26 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271245-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
634 AM CST THU NOV 26 2015 /534 AM MST THU NOV 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. SEVERE STORMS ARE
NOT EXPECTED BUT BRIEF HEAVY RAIN IS POSSIBLE WHICH MAY CAUSE
LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING TEMPERATURES AND RAIN FRIDAY AFTERNOON INTO SATURDAY
MORNING MAY CAUSE ICE ACCUMULATIONS ON ROADS IN THE NORTHERN
PERMIAN BASIN, AS WELL AS FROM THE GUADALUPE MOUNTAINS TO THE
DAVIS MOUTAINS. A WINTER STORM WATCH IS IN EFFECT FOR ICE
ACCUMULATIONS UP TO THREE TENTHS OF AN INCH.

CLOSER TO INTERSTATE 20 FROM AROUND MONAHANS TO AROUND COLORADO
CITY A MIX OF RAIN OR FREEZING RAIN IS POSSIBLE INCLUDING THE
NORTHERN EDDY COUNTY PLAINS SATURDAY MORNING WITH THE MAIN ICING
THREAT BEING EXPOSED SURFACES SUCH AS BRIDGES AND OVERPASSES.
STAY TUNED TO THE LATEST FORECASTS.

STRONG NORTHEAST WINDS WILL BE POSSIBLE AT GUADALUPE PASS FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:17 AM CSTWinter Weather AdvisoryMAFAndrews, Ector, Glasscock, Howard, Loving, Martin and 3 more33 hr

Nearby

Ice Storm Warnings in Texas, 2015Ice Storm Warnings in New Mexico, 2015Every ice storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.